How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Evans Your Own Question
Dr. D. Evans
Dr. D. Evans, Doctor (MD)
Category: Health
Satisfied Customers: 4464
Experience:  MS in ENT and Head and Neck Surgery , Attachment to Neurosurgery.
Type Your Health Question Here...
Dr. D. Evans is online now
A new question is answered every 9 seconds

My hands are red and blotchy and very itchy. I havent ...

Resolved Question:

My hands are red and blotchy and very itchy. I haven't changed laundry detergent , nor been in contact with any chemicals or plants.
Submitted: 9 years ago.
Category: Health
Expert:  Dr. D. Evans replied 9 years ago.

Since you are online, could you please give some more information:

Since when have you been having this?

Has the benadryl helped?

I am available online to help you further after I get this info.
Customer: replied 9 years ago.
very little.
Customer: replied 9 years ago.
benadryl helped very little.

II have had this problem about 4 days now.
Customer: replied 9 years ago.
awaiting your reply
Expert:  Dr. D. Evans replied 9 years ago.

It does sound very much like an allergy, a contact dermatitis due to some allergen that you came into contact with.In contact dermatitis, it is common enough not to be able to trace the source. Changes in detergents, etc. are the most common causes, but since this is ruled out, it could also be anything that you touch, like sme new cosmetic, gloves, etc. It could be from some new article of clothing or jewellery. They might also be due to some new medications that you are using.

It could also be due to some food that you took very recently. Watch out for foods like shell fish, sea fish, meats, cheese, etc. Also any new types of processed foods. If you do find anything which could be the cause, then try to avoid it. Link1. Link2

Next, you can take an anti-allergic tablet, an antihistamine. You can take Tab. Alavert 10 mg once daily (OTC). It will be more effective than Benadryl. Also, apply a soothing lotion like calamine lotion, also available OTC.

However, if new spots keep on appearing after you have tried this out for about 10 days, then you should approach your doctor and get it examined.

I hope this answer was helpful. If you need more information, feel free to ask. For accepting this answer, please click on the green 'accept' button below. Feedback/Bonus will be warmly appreciated.

Dr. D. Evans and 6 other Health Specialists are ready to help you